Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Perspectives on scissors congruence


Author: Inna Zakharevich
Journal: Bull. Amer. Math. Soc. 53 (2016), 269-294
MSC (2010): Primary 52B45
DOI: https://doi.org/10.1090/bull/1527
Published electronically: January 25, 2016
MathSciNet review: 3474308
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a short introduction to the different theories of scissors congruence. We begin with classical scissors congruence, which considers equivalence classes of polyhedra under dissection. We then move to multi-dimensional scissors congruence along the lines of McMullen's polytope algebra and then to the Grothendieck ring of varieties. Tying our discussion together is the question of whether algebraic invariants are sufficient to distinguish scissors congruence classes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 52B45

Retrieve articles in all journals with MSC (2010): 52B45


Additional Information

Inna Zakharevich
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois

DOI: https://doi.org/10.1090/bull/1527
Received by editor(s): October 2, 2015
Published electronically: January 25, 2016
Article copyright: © Copyright 2016 American Mathematical Society